I am male 82 years old. I tested today for 2.0 creatinine. I have been taking for a long period of time 3mg a day of Ativan and 400 mg of Ibuprofen. Could these medicines affect the creatinine level and if so would it raise them that much? About a year ago, it was less than 1.3 and I have only tested again this year to find the high increase.

Ibuprofen can reduce kidney function and should not be taken long term.  I suspect that the abnormalities in your kidney function may be related to the ibuprofen.  I suggest that you stop this medication and then see your primary care physician (PCP) for followup regarding your abnormal kidney function test.  You should also have testing of the urine as well looking for blood, protein and infection.

For more information on pain meds click here:

Advertisements
This entry was posted in Ask the Doctor, Blood/Urine Testing For Kidney Disease, Chronic Kidney Disease, Kidney-Related Health Questions, Laboratory Testing, Medication and Kidney Disease, Medication and Kidney Function, Symptoms and Side Effects, Treatments. Bookmark the permalink.